MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION INTRAMEDULLARY
Model Number 04.037.163S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Part returned.(b)(4).The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent trochanteric femoral nail (tfn) revision surgery due to severe pain at the site of breakage.The trochanteric femoral nail-advanced (tfna) devices were originally implanted on (b)(6) 2018, for a peri trochanteric fracture using a nail size of 11 x 420 left with a 105 screw.There was additional medical intervention performed to the patient having prescriptions and physical therapy.Fragments generated from the broken device and was difficult to remove due to broken nail in two pieces.It was unknown if there was a surgical delay.Procedure outcome was unknown.There was a patient consequence.Concomitant devices reported: tfna fenestrated screw (part #: 04.038.205, lot #: h452577, quantity #: 1), unknown locking screws (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 27-mar-2018, expiration date: 28-feb-2028, part number: 04.037.163s, 11mm/130 deg ti cann tfna 420mm / left ¿ sterile, lot number: h597038 (sterile), lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55, lot number: l634505, lot quantity: (b)(4).Purchased finished goods travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55, lot number: h529578, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive bp58, lot number: h556414, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80, lot number: h381834, lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: 11mm/130 deg ti cann tfna 420mm/left ¿ sterile was received at cq.Upon visual inspection at cq, it is observed that the nail is broken at its proximal head part.There are some discolored spots on the surface of the device.Thus, the reported complaint is confirmed.The received condition does agree with the complaint description.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/ specification review: the relevant drawing(s) was reviewed; no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is confirmed.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that there was metallosis in the surrounding bone.

Brand Name
11MM/130 DEG TI CANN TFNA 420MM/LEFT - STERILE
Common Device Name
ROD, FIXATION INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8781398
Report Number2939274-2019-59127
Device Sequence Number11235266
Product Code HSB
UDI-Device Identifier10886982096715
UDI-Public(01)10886982096715
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.163S
Device Catalogue Number04.037.163S
Device Lot NumberH597038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR